# SDR ECPR201211160001

- Difficulty date: November 2, 2012
- Submitted: November 16, 2012
- Operation: General aviation
- Aircraft: N159ND
- Make and model: Piper PA-28-161
- Aircraft serial: 2842031
- Aircraft time: 8,228 hours
- Engine: Lyc O320*
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Valve Spring
- Part number: LW11795LW11800
- Condition: Broken
- Location: Engine
- Part time: 2,967 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: R
- Precautionary procedure: A

## Discrepancy

ACFT EXPERIENCED ROUGH RUNNING ENGINE INFLIGHT WITH LOSS OF MAX RPM.  INSPECTION AFTER PRECAUTIONARY LANDING FOUND LOW COMPRESSION ON THE NR 2 CYLINDER. FURTHER INSPECTION FOUND THE NR 2 CYLINDER INNER AND OUTER EXHAUST VALVE SPRINGS BROKEN.  BOTH SPRINGS REPLACED.  58.7 HOURS LATER, DURING PRE-FLIGHT RUN UP, SLIGHT ENGINE ROUGHNESS WAS NOTED BUT ALL OTHER INDICATIONS NORMAL.  PERFOMED REJECTED TAKEOFF MANEUVER AND DURING SUBSEQUENT TAKEOFF ACFT ENGINE RAN ROUGH WITH POWER LOSS.  ACFT LANDED WITHOUT FURTHER INCIDENT.  IT WAS FOUND THAT THE NR 1 & NR 4 CYLINDERS HAD NO COMPRESSION.  A DETAILED INSPECTION OF ALL OF THE CYLINDER VALVE SPRINGS FOUND THE NR 1 & NR 4 CYLINDER EXHAUST SPRINGS AND THE NR 2 CYLINDER INTAKE SPRINGS HAD BROKEN.  ALL CYLINDER INTAKE AND EXHAUST SPRINGS REPLACED.
